# SDR CA091005012

- Difficulty date: October 2, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 7,052 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Vent Line
- Condition: Out Of Position
- Location: Fuel System
- Stage of operation: CR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) IT WAS PERIODICALLY NOTICED BY PILOTS THAT FUEL WAS VENTING OUT OF THE VENT LINE. SEVERAL ATTEMPTS WERE MADE TO PREVENT THESE OCCURENCES. THESE INCLUDED CHANGING THE CAPS AS WELL AS ADJUSTING ANGLE OF THE VENT LINE, AND REPLACING THE CHECK VALVE. AS AN END RESULT, MFG WAS PHONED FOR ADVICE ON HOW TO RECTIFY THIS PROBLEM.   WE WERE TOLD TO FOLLOW OUT THE ACTIONS OF SEB88-1 IN HOPE THAT THIS WOULD WORK. IT INVOLVED INSTALLING A SEAL AT THE UPPER STRUT CUFF. THIS IS TO PREVENT DISTURBANCE OF THE AIRFLOW SURROUNDING THE VENT LINE. ALTHOUGH THIS SB DID NOT INCLUDE OUR PARTICULAR MODEL OF ACFT IT COMPLETELY SOLVED THE PROBLEM. IN ADDITION TO THE SEAL, A NEW VENT LINE WAS INSTALLED.
